Hail, Ralls
- When
- August 28, 4:40 PM CST
- Where
- Ralls County, 4 mi N of New London
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.633, -91.400
A storm spotter reported 1 1/4 inch hail between New London and Hannibal.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 28, 3:35 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 435 PM CDT SUN AUG 28 2005 .DISCUSSION... IN THE NR TERM...MAIN FCST PROBLEM IS HOW TO HNDL PCPN OVR N AREAS. FIRST THRT FOR TNGT IS SFC BASED CNVTN THAT HAS FIRED ALG STALLED FNT BTWN KCDJ AND KIRK. THIS SMALL CLUSTER OF STMS HAS MOVED LTL...BUT THERE APRS TO BE SM DVLPMT EWD OVR THE LAST FEW VOLUME SCANS AND VSBL STLT PICS INDICATE A GD DEAL OF VERTICAL DVLPMT AS FAR E AS KUIN. HV UPPED POPS WAY UP AND MENTIONED HVY RAIN FOR A TIME THIS EVENING. OUTFLO BNDRY MAY TRY TO SPREAD PCPN SWD THIS EVE...BUT SINCE THE E-W RIBBON OF UNSTABLE AIR POOLED ALG THE FNT IS VRY NARROW IT MAY HV TUFF TIME GETTING TOO FAR S. THRF...HV HELD PCPN CHCS TO A KJEF...K3LF LN. ANOTHER THRT OF TSRA WL COME FROM CNVTN WHICH HAS DVLPD NR KOMA...AS LIFT FROM SHTWV AND WAA SHUD ALLOW THIS TO HOLD TOGETHER AS IT PUSHES E...SIMILAR TO WHAT OCRD WITH CNVTN OVR S IA AND XTRM N MO ERY THIS MRNG. ATTENTION THEN TURNS TO THE APRCH OF KATRINA. MDLS SOLNS HV COME INTO BTR AGREEMENT...GENLY FOLLOWING THE FASTER SOLNS OF THE ERYR GFS RUNS AND THE FURTHER E PSTN OF THE NAM SOLNS. SO IT STILL APRS THAT SYS WL JUST BRUSH OUR SE AREAS...BGNG LT MON NGT...CONTG TUE...AND THEN ENDING ERY TUE EVE. CLDS AND PCPN THRT SHUD LIMIT DIURNAL TEMP SWINGS IN SE AREAS DURING THIS TIME...AND FOLLOWING THINKING OF ERYR FCSTS HV ADJ GUID TEMPS ACCORDINGLY. MEANWHILE...WK SFC RDGG SHUD HOLD OVR NW SECTIONS OF FA...PROVIDING MILD AND TRANQUIL WX AS KATRINA PASSES INTO OHIO VLY. APRCH OF NXT SHTWV WED NGT/THU BEARS WATCHING FOR ANOTHER ROUND OF PCPN. SFC CNVGC NON-EXISTENT DUE TO CRCLN ON BACK SIDE OF KATRINA...BUT THERE IS A BIT OF FNTL SCALE FORCING/WK THETA-E ADV. HWVR...THINK THAT KATRINA WL PREVENT SGFNT MSTR FROM BEING ABLE TO ENTER THIS SYS...SO MAIN PCPN THRT SHUD BE WELL TO OUR N WHERE UVV WL BE STRONGEST. HV LEFT LTR PDS...FRI-SUN...DRY FOR NOW. MUCH UNCERTAINLY EXISTS WITH TIMING AND MSTR RETURN AHD OF SHTWV IN THE SAT-SUN TIME FRAME AND WL WAIT FOR ANOTHER MEDIUM RANGE MDL CYCLE BFR INTRODUCING PCPN. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CDT SUN AUG 28 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 407 PM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTHEAST MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS... HOWEVER THEY WILL PRODUCE DANGEROUS LIGHTING...HEAVY RAIN...AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED...STORM SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL IN RAINFALL OBSERVATIONS AND ANY STRONG WIND OR HAIL REPORTS. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 W PALMYRA 39.80N 91.64W
08/28/2005 1.00 INCH MARION MO TRAINED SPOTTER
&&
GKSThe St Louis radar (KLSX), 121 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 hail. Local standard time, as filed.
A storm spotter reported 1 1/4 inch hail between New London and Hannibal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470476.